Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 13, 2018, 8:22 PM EST. It took effect at Jan 13, 2018, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2018, 8:22 PM EST (01:22 UTC)
- In effect from
- Jan 13, 2018, 10:00 PM EST
- Expired
- Jan 14, 2018, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
335 WHUS72 KTBW 140122 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 822 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY MORNING... .Elevated seas up to around 9 feet offshore and 6 feet near shore with breezy northerly winds will persist offshore into Sunday morning. GMZ870-873-876-141500- /O.CON.KTBW.SW.Y.0001.000000T0000Z-180114T0300Z/ /O.NEW.KTBW.SC.Y.0002.180114T0300Z-180114T1500Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 822 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... The National Weather Service in Tampa Bay Ruskin has issued a Small Craft Advisory, which is in effect until 10 AM EST Sunday. * WINDS...Northerly winds around 20 knots. * Waves/seas...Seas 7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ850-853-856-140300- /O.CON.KTBW.SW.Y.0001.000000T0000Z-180114T0300Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- 822 PM EST Sat Jan 13 2018 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$ http://www.weather.gov/tampa
1 follow-up statement
569 WHUS72 KTBW 140845 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 345 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY MORNING... .Elevated seas up to around 7 feet offshore will persist offshore into this morning. GMZ870-873-876-141500- /O.CON.KTBW.SC.Y.0002.000000T0000Z-180114T1500Z/ Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 345 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...North and northeast winds around 20 knots. * Waves/seas...Seas 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/tampa
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 8:03 PM EST, 19 minutes earlier.
Area forecast discussion, Jan 13, 8:03 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
803 PM EST Sat Jan 13 2018
.UPDATE...
Water vapor imagery and upper air plots showing deep longwave
trough over the eastern N America through the Gulf of Mexico
with dry air aloft wrapping through the region. 00Z TBW sounding
showing very dry airmass in place with only moisture trapped
below very strong 2500ft inversion. IR imagery showing the low
cloud field that has been over the area all day continues to
slowly move southward now around the Tampa Bay area then
through SW Fl around midnight. Clearing skies and cold air
advecting into the region from cold dome of high pressure in
the mid west. Expect freezing temps to limited to Levy County
overnight but an isolated location in normally colder sites
in the Nature Coast are possible as well. Wind chill values
will be cold but just above advisory levels due to lighter
inland winds where it will be colder and warmer coastal areas
where the winds will be higher.
&&
.AVIATION...
MVFR low stratus deck continues to slowly move southward
over the FL Peninsula this evening and is expected to clear
the Tampa Bay area TAF sites after 02Z then SW FL aft 04Z.
VFR conditions to return to all sites after that through
Sunday with northerly breezes.
&&
.MARINE...
Latest buoy and coastal obs from the marine area continue
to show long period swells moving towards shore with seas
6-8 ft offshore combined with breezy northerly winds this
evening around 20 kts offshore. Will allow SCA to drop into
SCEC range nearshore while extending SCA headlines for the
well offshore waters through the night and into Sunday as
latest guidance continues hazardous marine conditions.
&&
.Prev Discussion... /issued 208 PM EST Sat Jan 13 2018/
SHORT TERM (Tonight-Sunday)...
Skies are finally starting to break up a bit just north of our
northern counties and expect this trend to continue to shift
southward through the next several hours. Due to the sky cover and
cold air advection, temperatures have not risen much at all since
this morning, with only sites mainly in the southwest Florida region
reaching over 60 degrees.
For tonight through Sunday, a shortwave will pass over the region
with surface high pressure shifting more toward the northeast. This
shift will veer winds to the north starting tonight and continuing
through tomorrow. Low temperatures in the morning will be on the
cool side, with normally cold spots dipping into the lower 30s, with
upper 30s and 40s elsewhere. Based on expected durations, the Freeze
Watch for interior Levy County has been upgraded to a Freeze
Warning. Locations in nearby counties could briefly drop to
32 degrees, but durations are not a slam dunk at this time
so will hold off on any further Freeze Warnings. The rest of
the day should be much sunnier than today, but high
temperatures will still be on the cool side- ranging from
the mid 50s to mid 60s.
LONG TERM (Sunday Night-Saturday)...
An amplified and progressive upper air pattern will persist across
the Conus through mid week with a long wave upper level trough over
the central and eastern U.S. while an eastern Pacific trough
supports an amplified upper level ridge over the western U.S.. The
pattern will de-amplify late in the week as the eastern U.S. trough
shifts east into the Atlantic and weaker upper level ridging moves
east into the north central U.S. as southern stream short waves move
east into the southeastern U.S.. At the surface high pressure along
the eastern seaboard and extending south-southwest along the
northern Gulf coast at the start of the period will maintain cool
and dry conditions across the entire forecast area through Tuesday.
Temperatures will remain below normal through the period with
overnight lows in the 30s across the Nature Coast, and 40s central
and south, with daytime highs in the 50s and 60s.
During Tuesday night and Wednesday a storm system moving eastward
through eastern Great Lakes region and into the northeastern states
with a secondary stronger surface low pressure developing off the
mid Atlantic coast in response to a vigorous digging short wave
trough will help to pull another cold front south through region on
Wednesday. Lack of moisture along and ahead of this front will
preclude rain chances with its passage with a reinforcing shot of
cold dry air expected in its wake during Wednesday night and
Thursday. Strong cold air advection combined with gusty northerly
winds in the wake of the front will likely result in sub-freezing
temperatures across the Nature Coast Wednesday night into Thursday
morning, with some near freezing temperatures possible across
interior portions of west central Florida, with mid to upper 30
degree readings likely across southwest Florida with low wind
chills.
On Thursday strong cold Canadian surface high pressure over the
southeastern states and northern Gulf region will maintain cool dry
conditions with ample sunshine expected across the entire forecast
area. Despite the sunshine though temperatures will run well below
normal with high only reaching into the lower to mid 50s across the
Nature Coast, mid to upper 50s central areas, and upper 50s to lower
60s across southwest Florida.
Now during Thursday night into Friday the high will shift east into
the western Atlantic as the next short wave trough approaches from
the west. A return east to southeast wind flow around the departing
high will result in moderating temperatures and a slow increase in
low level moisture across the forecast area. Models differ with the
handling and evolution of the aforementioned short wave trough which
is forecast to move across the northern Gulf Friday night, and then
across the north-central Florida peninsula on Saturday. The GFS
looks too aggressive with moisture return and rain chances with this
system, so for now have opted to lean closer to the Euro solution
which is drier as overall moisture return ahead of this system
should be limited and will only advertise a slight chance of showers
(Pops 20 percent) with its passage. Temperatures will moderate some
(but still remain below normal) to finish off the week with
overnight lows in the 40s and 50s, with daytime highs in the 60s on
Friday, then climbing into the lower to mid 70s on Saturday.
MARINE...
Winds will become north for tonight through Sunday, with
speeds within the exercise caution range, but close to advisory
levels for tonight before lessening tomorrow. Winds will then become
more northeasterly through early next week, with speeds of around 15
knots or less, but briefly in the 15 to 20 knot range at times.
Elevated wave heights today will slowly diminish through the rest of
the weekend.
FIRE WEATHER...
A cooler and drier air mass will move over the region for the next
couple of days, but relative humidity values are expected to remain
above critical levels with no fire weather concerns. No significant
fog is expected.
&&
.Preliminary Point Temps/PoPs...
TPA 39 60 42 64 / 0 0 0 0
FMY 43 65 45 70 / 0 0 0 0
GIF 38 60 42 64 / 0 0 0 0
SRQ 40 61 43 66 / 0 0 0 0
BKV 33 58 37 63 / 0 0 0 0
SPG 42 59 45 64 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Freeze Warning from 4 AM to 9 AM EST Sunday for Inland
Levy.
Gulf waters...Small Craft Advisory until 10 AM EST Sunday for Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory for hazardous seas until 10 PM EST
this evening for Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood
to Tarpon Springs FL out 20 NM-Coastal waters from
Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...25/Davis
UPPER AIR/DECISION SUPPORT...74/WynnHazardous weather outlook, Jan 13, 4:55 AM EST, 15 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 455 AM EST Sat Jan 13 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-132200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 455 AM EST Sat Jan 13 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...EXCESSIVE COLD IMPACT... A freeze watch is in effect tonight for inland Levy county where low temperatures are expected to be around 30 degrees. Elsewhere, overnight temperatures will drop into the upper 30s to lower 40s. Make sure to dress in layers to protect yourself from the cold. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches today. ...MARINE IMPACTS... A small craft advisory for hazardous seas is in effect for the outer waters until 10 PM this evening. A high surf advisory is in effect until 7 PM this evening along the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...EXCESSIVE COLD IMPACT... A cold front is expected to push across the area mid week with much colder temperatures in the wake of the front. Temperatures will likely drop below freezing Wednesday night over the nature coast...and possibly across interior areas of west central Florida. ...MARINE IMPACTS... Wind speeds may approach advisory levels across the coastal waters of west central and southwest Florida in the wake of a cold front on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Oglesby
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:24 PM EST | Freeze Warning | TBW | Levy | 19 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.